MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Vomiting (2144); Peritonitis (2252)
Date of Event 09/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a peritoneal dialysis (pd) patient was hospitalized due to peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient had been seen in the pd clinic on (b)(6) 2026 due to drain issues.Patency was checked without issues and the patient had clear effluent at that time.The patient went to the hospital on (b)(6) 2026 due to abdominal pain and vomiting.The patient was admitted to the hospital.On (b)(6) 2026, pd cultures were drawn.The patient was diagnosed with peritonitis.The patient was initiated on antibiotic therapy with cefepime in normal saline (ns) 500mg/50ml intravenous piggy-back (ivpb) every 12 hours and vancomycin 1000mg in sodium chloride 0.9% ns 250ml ivpb (frequency and duration unknown).The patient¿s white blood cell (wbc) count was >50,000.The pd cultures were positive for gram positive cocci with moderate growth, staphylococcus epidermidis.The patient remains hospitalized.The patient continues ccpd therapy in the hospital.The suspected cause of the peritonitis episode is lack of aseptic technique.
 
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between pd therapy utilizing the liberty cycler set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the adverse event and use of the liberty cycler set.Additionally, there is no allegation of a cycler set defect reported for this peritonitis event.The cause of the patient¿s peritonitis is lack of aseptic technique.The pd effluent culture result of staphylococcus epidermidis supports that determination as staph epi is a predominant normal flora of the human skin and the most frequently identified cause of pd-associated peritonitis.Based on the available information and no allegation of a defect, the liberty cycler set can be excluded as causing or contributing to the patient¿s peritonitis.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50910598
Report Number0008030665-2026-02583
Device Sequence Number5777306
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date09/28/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Select Cycler.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight114 LB